Exponential stability for the Timoshenko system with two weak dampings. (English) Zbl 1072.74033

Summary: We consider a linear system of Timoshenko type beam equations with frictional dissipative terms. We show the exponential decay of the solution by using a method developed by Z. Liu and S. Zheng [Semigroups associated with dissipative systems. Chapman & Hall/CRC Research Notes in Mathematics. 398. Boca Raton, FL: Chapman & Hall/CRC (1999; Zbl 0924.73003)] and their collaborators in past years. This method is very different from some others in the literature, such as the traditional energy method. It is our hope that the reader will find that the method presented in this work is powerful and simple.


74H45 Vibrations in dynamical problems in solid mechanics
74H40 Long-time behavior of solutions for dynamical problems in solid mechanics
74K10 Rods (beams, columns, shafts, arches, rings, etc.)
47N60 Applications of operator theory in chemistry and life sciences


Zbl 0924.73003
Full Text: DOI


[1] Liu, Z.; Zheng, S., Semigroups Associated with Dissipative Systems (1999), Chapman & Hall/CRC · Zbl 0924.73003
[2] Huang, F. L., Characteristic condition for exponential stability of linear dynamical systems in Hilbert spaces, Ann. Differential Equations, 1, 1, 43-56 (1985) · Zbl 0593.34048
[3] Wyler, A., Stability of wave equations with dissipative boundary condition in a bounded domain, Differ. Integral Equ., 7, 2, 345-366 (1994) · Zbl 0816.35078
[4] Ammar-Khodja, F.; Benabdallah, A.; Rivera, J. E. Muñoz; Racke, R., Energy decay for Timoshenko systems of memory type, J. Differential Equations, 194, 1, 82-115 (2003) · Zbl 1131.74303
[7] Zheng, S., Global solution to the Cauchy problem of a class of quasilinear hyperbolic-parabolic coupled systems, Scientia Sinica, 4A, 357-372 (1987)
[8] Kim, J. U.; Renardy, Y., Boundary control of the Timoshenko beam, SIAM, J. Control Optim., 25, 6, 1417-1429 (1987) · Zbl 0632.93057
[9] Lagnese, J. E.; Lions, J. L., Modelling Analysis and Control of Thin Plates (1988), Masson · Zbl 0662.73039
[10] Taylor, S. W., A smoothing property of a hyperbolic system and boundary controllability, Control of Partial Differential Equation, Jacksonville, FL, 1998, J. Comput. Appl. Math., 114, 1, 23-40 (2000)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.